MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE/ RADIOLUCENT MEDIUM; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE/ RADIOLUCENT MEDIUM; NAIL,FIXATION,BONE
Model Number 03.043.021
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Event year is reported as 2021; however exact date of event is unknown.Additional product code: hwc.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, patient underwent for a procedure.During the procedure, the aiming arm "hooks" both snapped off, and the drill bit was hitting the nail through the triple sleeves.It is unknown if the procedure was successfully completed.Patient status is unknown.This complaint involves five (5) devices.This report is for (1) insertion handle/ radiolucent medium.This report is 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.043.021.Lot: 81p3383/ manufactured date: january 29, 2021.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the insertion handle/ radiolucent medium (pn: 03.043.021 ln: 81p3383) was returned to r&d team in zuchwil.During the analysis of the complaint the fracture was confirmed for the aiming arm that caused the complaint condition.However, no defects were identified with the insertion handle.Functional test: due to absence of the all the mating device (drill bit) the complete functionality of the device cannot be performed, however since the hooks were snapped, this could have caused the insertion handle to not appropriately assemble with the aiming device and caused the alignment issue with the drill bit.However no issue was identified with the functionality of insertion handle.Can the complaint be replicated with the returned device? no, as the issue happen due to mating device (aiming arm).Dimensional inspection: a dimensional inspection was not performed due to the complex geometry of the part.Document/specification review: based on the date of date of manufactured, the current and the manufactured drawings were reviewed.Insertion handle: no design issue or discrepancy is found.Complaint confirmed? no.Conclusion: the complaint cannot be confirmed for insertion handle.There were no issues identified with this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE/ RADIOLUCENT MEDIUM
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12508994
Report Number2939274-2021-05679
Device Sequence Number3632366
Product Code JDS
UDI-Device Identifier10886982297204
UDI-Public(01)10886982297204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.043.021
Device Catalogue Number03.043.021
Device Lot Number81P3383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM/ RADIOLUCENT; UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; AIMING ARM/ RADIOLUCENT; UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE
Patient SexUnknown